Sorry it has taken me a while to catch up with your lovely reply. I seem to have less and less time to dwell on anything these days as we are so busy. How strange that your OH has had similar events to mine. I also had a stent fitted which immediately remedied the situation. What I found reassuring about the process was that I was awake and could watch it all on a double screened monitor so you see the 'before' and 'after' which is so blooming reassuring when something has gone so fundamentally wonky inside. I am now due to start rads on Tuesday next week and one of our staff has decided to resign - so this week I have upped my time in 'front of house' to 7 hours today....I am so so tired and sore, my poor boobies dont like me pushing and pulling so much by I am sure they will survive! I have been interviewing this week and have found what I think is a great person who will start this weekend and be eased in over the same weeks I have rads! Great for diversion from thinking about me... We also sold our house to fund this business but at least we do have bricks and mortar and whole shop of food it things go tits up - pardon the pun.
It sounds as if you have had a whole belly full of stuff to contend with and yes it is not surprising that your BP has protested. My OH has been experiencing the same and has recently been diagnosed as diabetic...the getting older malarky is not all it is cracked up to be!
Hope your ops have gone well and that you are on the mend again....
I sometimes resent not having time to think about what I am going through but then I give myself a shake and realise how jolly lucky I am compared to others who are having so much more invasive treatment than I am. And I do feel a sense of liberation having our own business as when I was ill before I was employed in health care ( I was a senior manager in mental health) Following my two events we sat on the beach for three months drinking wine considering what direction our life should take and that is where the shop came in......didnt factor in another illness, silly me!
We have had glorious weather this week and have been able to shut the door at 6 and go sit on the beach with a beer so we have much to be thankful for. (I still feel like ranting at times too and its healthy and yours certainly was not depressing)
We have much to be thankful for too with supportive OH's, mine is a marvel.
Take care and keep in touch.
Thank you for taking the time to 'join in'! I recall my first reaction to starting on this journey was all about our business and nothing about me or my mortality. I have had an interesting two years healthwise and thought I had cracked it all when this gremlin crept in by the back door! I had bilateral therapeutic mammoplasty for a 11mm Grade 3 mixed ductal/lobular tumour and clear nodes.
I firstly had a heart attack, out of the blue and a very serious event at that which apparently should/could have killed me. Then a few weeks later had a gall stone stuck in my bile duct which caused an infection that took weeks to get under control. These two events have led my oncologist to be very relieved that I have declined chemo as the risks of reactions to it in my case seriously outweigh the potential benefits. My oncologist also said he would support me in having the Oncotype DX test if I wanted but I dont want to hear that I would be one of the minority who would benefit from chemo as then the decision would be so painful in what to do. There is utterly no way I could function in our shop whilst undergoing chemo. Already I have been missed this past two months as have put myself on back room duties to get my head around my situation. I have only just started to disclose to anyone that I am undergoing treatment and hate to see peoples reaction as they are so upset. It takes quite a bit of energy to support others and emotional energy that at times I feel I dont have.
Have you been able to sustain your business whilst undergoing your journey?
Warm wishes and thank you for stopping by to comment.
Thank you all for your thoughts and advice. You are right I should speak to a BC nurse, I kind of keep forgetting I have one! She is phoning me this week as has been on holiday so will make a list of all my questions.
Re keeping a diary, this is a brilliant idea and I have already sourced and started a 'line a day' 5 year diary simply so that I can look back on all this experience at the end of my treatment and see how far I have come.
I have now picked up my prescription for Anastrazole and it is Accord brand, knowing there are possible different reactions to brands rather than the drug is hugely helpful as this means that even if we have side effects there is scope to rejig with my friendly pharmacist!
Now just need to get to the rads planning meeting on Tuesday and see what next timescale is....
I do sometimes wish I could be less planning mad but we have a very busy village shop, hence Mrs Goggins, and our lives are dictated by a 7 day routine and the past two months has completely put a spanner in the works but getting back on track.
Happy thoughts to you all
Hello Maryland thank you so much for your reply. I am on TEVA as well.I am going to buythe ginger root capsules be worth trying, and I am going to take my tablet at bedtime see how that goes. love Erinna
Thank you for your response. I am trying to be very positive as that is generally my personality. I think my 'problem' is that I try to have a contingency plan for every eventuality which helps me feel in control so forward planning is important to me. I am learning that I probably need to 'let go' a little and just deal with things when they come up or indeed celebrate when they dont!
Yes thank you so much for your advice it means a lot. Mrs Goggins perhaps talking to one of the breast care nurses would help. I spoke to one on Thursday and she was so kind to me. It is difficult to know what to do.
Thank you for your thoughts! Always much appreciated to hear what others have done. We seem to be faced with so many blooming decisions about somethings we know not a lot about....I hope that I will have my rads planning meeting this week but not expecting to start until beginning of May as I am only two weeks post op....I guess waiting to start a drug that you take for 5 years is likely neither here nor there but as I chose not to (to the onc's relief) have chemo due to already having a dicky ticker and inability to cope well with infections I just want to do what I can to ensure I have given myself the best I can.
Hi MrsGoggins I took mine right away as I had to wait a couple of months for rads. It wasn't suggested waiting until after the rads. I noticed another poster on the Macmillan site was told by her oncologist to wait until the rads were completed. As the side effects of tablets are supposed to be worse at the beginning might not be a bad idea to hold off. My rads treatment was for 3 weeks, waiting that long to start doesn't seem too long to delay. Love Erinna
I have just been prescribed Anastrazole and about to start rads in the next couple of weeks. Does anyone have any opinon about time of starting Anastrazole as Consultant said to start 'when I liked' which I took to mean this week when I have the drugs in my sticky mitt? I am trying not to read too much about side effects as I know how we can (well I can anyway) think ourselves into sensing all kinds of bodily changes. But if the rads are likely to cause nausea and fatigue and maybe Anastrozole does too should one wait and separate the treatments or just 'get on with it' and eat shed loads of ginger biscuits (my favourite and I have a shop which sells a whole range of the gorgeous little things).....
Any suggestions welcome.
Thank you Mags, it has affected my memory too! Sometimes I go up the stairs and by the time I get to the top I have forgotten why I came up! Will check the Mcmillan site. May I ask, were you prescribed the omeprazole just for problems caused by the anastrozole? Thank you again, love Erinna
Hello Rosemaryanne thank you so much for your reply. You have described my diet too! I hope the sickness wears off a bit as time goes on, I am too afraid to stop taking it. Love Erinna
I find I'm feeling, not being, sick on Tamoxifen. Nibbling ginger biscuits seems to help, and I make sure I never get hungry cos then it's overwhelming to the point of feeling faint. Bland stuff like boiled eggs and bread and butter, bananas and yogurt are my staples.
It's awful isn't it?
Hello I am currently on Anastrazole 1mg and experiencing terrible nausea. I was on Tamoxifen but changed as I was being sick all the time on that. I would be grateful if anyone could recommend anything they have taken which has eased the nausea. Thank you.